MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE-W IV CATHETER WITH WINGS 22GA 1.00IN; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE-W IV CATHETER WITH WINGS 22GA 1.00IN; INTRAVASCULAR CATHETER
Model Number 381323
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Information (3190)
Date of Event 07/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that bd insyte-w¿ iv catheter with wings 22ga 1.00in had the needle through the catheter.The following information was provided by the initial reporter: "it seems that on several occasions, the needle would have pierced the cannula after a back and forth.".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10.Device available for eval?: yes.D.10.Returned to manufacturer on: 8/3/2020.H.6.Investigation: three samples were received by our quality team for evaluation.From the returned samples, a needle pierced through the catheter was observed on one sample, catheter damage was observed on one sample, and no abnormalities were observed on one sample.The investigation was able to confirm what the customer had experience.A review of the internal manufacturing device records and raw material history files for the reported lot numbers was performed and no recorded quality problems or rejections to this incident were found.Based on the investigation, this would have occurred during product application when the product was manipulated or during assembly of catheter.A project, capa#590840, has been completed to further address actions required to prevent this incident from occurring during the assembly of the catheter.
 
Event or Problem Description

Brand Name
BD INSYTE-W IV CATHETER WITH WINGS 22GA 1.00IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key10359666
Report Number8041187-2020-00452
Device Sequence Number3552357
Product Code FOZ
UDI-Device Identifier30382903813231
UDI-Public30382903813231
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2024
Device Model Number381323
Device Catalogue Number381323
Device Lot Number9279953
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2020
Initial Date Received by Manufacturer 07/10/2020
Supplement Date Received by Manufacturer07/10/2020
Initial Report FDA Received Date08/03/2020
Supplement Report FDA Received Date08/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;